MAUDE Adverse Event Report: ZIMMER GMBH ANN BLUNT TIP SCREW 4X44MM; TRAUMA IMPLANT

ZIMMER GMBH ANN BLUNT TIP SCREW 4X44MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after seven (7) months from the initial surgery, surgeon found that #3 of the proximal screw was backed out from the proper position.The surgeon will control the patient condition, and no additional surgery or intervention has been scheduled.There is no reported harm or injury to the patient.Due diligence is in progress for this complaint; to date no additional information has been received.
 
Additional Manufacturer Narrative
(b)(4) d10: ann cort bone screw 4 x 28mm item #47248612840 lot #3152732 ann cort bone screw 4 x 30mm item#47248613040 lot# 3127449 affixus ph nl cap 0mm item #47248801000 lot# 3152749 g2: foreign: japan the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 -2024 -00118.
 
Additional Manufacturer Narrative
(b)(4), this follow-up report is being submitted to relay additional information.Product id was provided for three screws however, it is unknown which of the three screws has migrated.Therefore, the migrated screw could be any of the following: 47248604440-blunt tip screw-3091411.Udi: (b)(4).Manufacturing date: oct 6, 2021.Expiration date: oct 6, 2026.47248605640-blunt tip screw-3082119.Udi: (b)(4).Manufacturing date: sep 3, 2021.Expiration date: sep 3, 2026.47248604240-blunt tip screw-3152737.Udi: (b)(4).Manufacturing date: mar 23, 2023.Expiration date: mar 23, 2028.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of complaint histories identified additional similar complaints for the reported items and additional similar complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at this time.

Brand Name
ANN BLUNT TIP SCREW 4X44MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18949358
Report Number0009613350-2024-00119
Device Sequence Number15466808
Product Code HSB
UDI-Device Identifier00889024505469
UDI-Public(01)00889024505469(17)261006(10)3091411
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248604440
Device Lot Number3091411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
47248604240-BLUNT TIP SCREW-3152737; 47248605640-BLUNT TIP SCREW-3082119; 47248612840-CORT BONE SCREW-3152732; 47248613040-CORT BONE SCREW-3127449; 47248801000-PH NL CAP-3152749; 47249616111-PROXIMAL HUMERUS-3155768
Patient SexUnknown